Posted by Jeannine
on August 10, 2000 at 20:42:16:
In Reply to: Domperidone for gastric motility posted by Suzette G. Levy on August 08, 2000 at 18:39:30:
I am sorry you have to deal with so much. I have
idiopathic gastroparesis and dysmotility of the colon. I have taken Domperidone and it is quite helpfull in coordinating the GI tract and it helps with nausea. You do need to give it some time to notice the full effect (my experience).
It does not cross the blood brain barrier very strongly so it has minimal to no CNS side effects.
I have taken it with..suprise... wellbutrin and also with celexa, I did not take the celexa and the wellbutrin at the same time.A common side effect of the Domperidone is lactation although you may not have any trouble with that. I did experience lactation after several months and an increase in dose, I did have to discontinue it.
It will not be made available in the US but if your doc faxes a RX to the pharmacy you can call and hav it Fed-x'd to you, you will need a credit card or "visa" bank card. I used Jack Shore Pharmacy in Montreal...listed as Shore Pharmacy I
think. I did get the drug info from them also but I do not have it anymore.....I do know that it may accelerate the absorption of other medications
if taken at the same time because it may speed up gastric motility so it would be best to take other
meds at least a 1/2 hr prior to taking it or a least an hr after. You can take up to 80mg a day
usually 20mg 4x a day 1/2 hr before meals or a lower dose to start out. I found that it was helpfull with constipation also. Perdiem w/veg lax is good also and I take Miralax.
I hope this is helpfull...I will try and find my
# for the pharmacy and post it here. Feel free to e-mail if you have any questions etc.
Hope you are well,